Apr 22, 2007
Hi, I am a 43 yr old female. Hiv for 16yrs. No meds. Up until 10/2006 my Tcells 800-900 and viral load un dectable. 10/06 Tcells went from 800 to 600, CD4 % 34, viral load 3,000. 12/06 Tcells 500, cd4 % 30 and viral load 7,000. 04/07 Tcells still 500 ,cd4% 27, viral load 17,000. I know viral loads can get quite high but how high before starting meds if Tcells stay ok. Also, its apparant to me that the virus is active. What do you think about starting meds before the viral load gets high??
Response from Dr. Daar
The decision as to when therapy should be started is a difficult one. There is no definitive study that really tells us or our patients what CD4 cell count or viral load should signal when therapy should be started. Current guidelines have increasingly focused on CD4 cells number and less so on viral loads. Assuming the patient is committed to starting and taking medications, in general most would agree that in those without symptoms treatment should be started if CD4 cells are below 200 cells/uL. When they are between 200 and 350 cells/uL many would strongly consider treatment but it remains somewhat controversial. Most would defer therapy in those with CD4 cells above 350 cells/uL. Guidelines suggest that those with viral loads >100,000 copies/mL might consider starting therapy despite having CD4 cells above that which would necessarily support treatment.
It is important to know that what I describe above are just guidelines and everyone needs to do what is best for them. Sometimes this means starting earlier than guidelines suggest and other times later. At this time your numbers remain very good and most would not strongly recommend starting treatment. Nevertheless, after discussion with your expert provider you may decide it is the right time for you and that would be completely acceptable and appropriate.
what are the symthoms of aids
Bladder cancer, BCG and 150 T-Cells?
- How Do You Know If You Have Shingles?
- Dry Mouth After Swallowing Precum What Are The Chances Of HIV
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Itchy Rash After Eating Food Made By Someone With HIV Sign Of HIV AIDS
- Tingling In Feet After Blowjob Worried I Have HIV
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.